MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG ARVEO 8; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG ARVEO 8; SURGICAL MICROSCOPE
Model Number 10449063
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from china related to an arveo 8 stating that a patient was discovered to have a 2nd degree burn after surgery was completed.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Additional Manufacturer Narrative
This is a final report.An on-site investigation of the actual device was conducted.The device performed as per specification, with no indication of malfunction.A review of the manufacturing instruction and the service history records revealed no issues that could explain the complaint.An assessment of the computer unit log file and the provided video data was performed.A review of brightcareplus report was performed.It was verified that the correct filters are installed on the actual device.A review of the user manual showed that the instructions are adequate.Based on the investigation results and the review of the complaint database, we conclude that it is unlikely that the device caused or contributed to the patient's skin burn.The cause of the reported injury remains unknown.Lt cannot be ruled out, that other circumstances (e.G.Patient characteristics regarding skin thickness and resistance, microscope settings, surgical factors such as exposure time, working distance, draping and use of irrigation, etc.) or consumables and/or other equipment used during surgery caused or contributed to the incident.The fse ensured, that "brightcareplus" has been correctly calibrated and the internal luxmeter is activated.The "brightcareplus" function has been successfully tested.The device is working according to specification.
 
Additional Manufacturer Narrative
Udi / gudid related data quality updates only.

Brand Name
ARVEO 8
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key18949123
Report Number3003974370-2024-00003
Device Sequence Number7078759
Product Code EPT
UDI-Device Identifier07630003598872
UDI-Public(01)07630003598872(11)231206
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10449063
Device Catalogue Number10449063
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date07/11/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown